Alert archive / New Jersey / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 25, 2011Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 25, 2011, 7:47 AM EDT for Sussex County, New Jersey. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 7:47 AM EDT (11:47 UTC)
Expired
Jul 25, 2011, 8:45 AM EDT
In force
58 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, NJ

The radar

The Binghamton radar (KBGM), 147 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 11.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WWUS81 KPHI 251147
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
747 AM EDT MON JUL 25 2011

NJZ001-251245-
SUSSEX NJ-
747 AM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 744 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF MONTAGUE...MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR HAINESVILLE...CRANDON LAKES AROUND 815
AM...BRANCHVILLE AROUND 830 AM...HIGH POINT AND SUSSEX AROUND 845 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4130 7459 4110 7460 4113 7493 4121 7487
      4122 7488 4127 7484 4132 7479 4134 7475
      4135 7468

$$

HEAVENER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 25, 4:44 AM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jul 25, 4:44 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 AM EDT MON JUL 25 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY OVER THE FORECAST AREA WILL RETREAT NORTH AS
A WARM FRONT LATER TODAY. A STRONGER COLD FRONT FROM THE
GREAT LAKES WILL APPROACH AND MOVE ACROSS THE AREA LATE TONIGHT.
THE FRONT IS EXPECTED TO STALL TO THE SOUTH AND THEN MOVE
BACK NORTH ON THURSDAY AS A WARM FRONT. ANOTHER OPPRESSIVE HIGH
PRESSURE SYSTEM THEN BUILDS INTO THE FORECAST AREA BEHIND IT. A
COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION FROM NEW YORK
STATE AROUND SATURDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
5AM UPDATE FOR RADAR TRENDS.

THE GFS CONTINUES TO INITIALIZE SLIGHTLY BETTER THAN THE WRF-NMM AT
500MB UPWIND, WHILE THEY BOTH WERE PRETTY GOOD AT 850MB, THE THERMAL
EDGE WENT TO THE WRF-NMM AT 925MB. MODELS HAVE HAS PROBLEMS PEGGING
THE CONVECTION OR LACK THERE OF THE LAST COUPLE OF DAYS. THUS
CONFIDENCE IN THE HOURLY GRIDS SHOULD BE VIEWED AS LESS THAN AVERAGE,
ALTHOUGH WE BELIEVE THE SCENARIO PORTRAYED BELOW SHOULD COME TO
FRUITION. THE CLOSEST MODEL TO THE ONGOING PRECIPITATION IS THE
HRW-NMM-EUS AND OUR POPS AND EVOLUTION IS CLOSEST TO IT.

IT LOOKS AS THOUGH THE FRONT HAS JUST ABOUT STALLED TO OUR SOUTH AND
ACTIVITY SKIRTING THE SOUTHERN PART OF OUR CWA COINCIDES WITH THE
700MB TROWAL AND TROF ON THE ECMWF. THIS IS SUPPOSE TO SLIDE SLOWLY
EAST OVER THE NEXT FEW HOURS. IN THE NORTHERN PART OF OUR CWA THE
CLUSTER OF STORMS OVER CENTRAL PA HAS WEAKENED AS A SHORT WAVE HAS
EXITED TO THE EAST. SOME MID LEVEL OMEGA WILL BE PRESENT ACROSS
THE NORTHERN PART OF OUR CWA EARLY, MAYBE TRIGGERING ISOLATED
PRECIPITATION.

AS FOR HOW TODAY WILL UNFURL, THE HRW-NMM-EUS IS CLOSEST WITH
UPSTREAM CONVECTION OVER THE GREAT LAKES ASSOCIATED WITH THE NEXT
FRONT WITH THE GFS AND ECMWF IN THE NEXT CLUSTER BELOW IT. IN
GENERAL THERE IS VERY LITTLE CIN FORECAST FOR TODAY, THE MSAS
ANALYSIS STILL SHOWS NEGATIVE SFC L.I. AND THERE ARE SHORT WAVES
PROGGED TO MOVE THROUGH. THE CONVECTIVE TEMPERATURE ON THE GFS IS
HIGHER THAN THE WRF-NMM AND WE BELIEVE THE LATTER WILL VERIFY
CLOSER. WE WILL HAVE TO ELIMINATE THE CIN EVEN IF ITS WEAK, SO
THE INCREASE IN POPS IS BASED UPON ABOUT A TWO-THIRDS LEANING
TOWARD THE WRF-NMM AND ITS HIGHER RESOLUTION VERSION. ITS ODD TO
SEE THE MODEL FASTER THAN THE GFS.

WE MODIFIED THE IAD SOUNDING WITH 21Z WRF-NMM INFO WITH FCST MAX
TEMPS IN THE UPPER 80S FOR PHL. WE DID MANAGE A ML CAPE OF
1000-1500J WITH TOTAL TOTALS IN THE MID 40S AND A MID LAYER LAPSE
RATE OF 5.7C/KM. THIS IS NOT BAD, BUT IS NOT ROBUST EITHER. THE
GLARING NUMBER WAS THE PWAT OF 2.10 INCHES. AS FOR ORGANIZATIONAL
CONVECTION, THE MODELS IN GENERAL TOOK A WEAKER STEP WITH THE BEST
BULK SHEAR AND WIND MAX NOW PROGGED NORTH OF OUR CWA. FCST 1KM
HELICITY VALUES ARE ALSO LESS THAN 100M2/S2. THE SREF OUTPUT SUGGESTS
A RELATIVE DOUBLE THREAT FOR SEVERE OR STRONGER STORMS, ONE OVER
DELMARVA WITH THE HIGHER CAPES AND THE OTHER FAR NORTHWEST WITH
THE BETTER KINEMATICS. THE FCST CORFIDI VECTORS ARE ABOUT 10KT, A
SLIGHT IMPROVEMENT OVER THE L/V OVER DELMARVA AT THE START OF
TONIGHT. THE 00Z 4KM WRF DOES BRING A FAIRLY IMPRESSIVE SQUALL
LINE THROUGH OUR CWA LATE THIS AFTERNOON, BUT IT IS NOT VERIFYING
WELL WITH THE CONVECTION OVER THE GREAT LAKES NOW. THE HRW-NMM-EUS
HAS A WEAKER AND WEAKENING VERSION WHICH BASED ON TIMING AND
ENTERING A LESS SHEARED ENVIRONMENT LOOKS BETTER.

THE UPSHOT IS WE HAVE A CHANCE A TODAY TO FORM A LINE OF TSRAS,
BUT THIS IS BASED ON CLEARING THE CLOUD HOUSE EARLY OVER
CENTRAL/WEST PA AND NY. RIGHT NOW THERE ARE STILL CLOUDS IN THE
WAY. AS HARD AS IT IS TO BELIEVE THIS AFTER THE LAST FEW DAYS WITH
RELATIVELY WARM AIR ALOFT AND NOT A GREAT WIND FIELD WE NEED TO
GET MAX TEMPS CLOSE TO THE FULL SUN POTENTIAL FOR STRONGER STORMS.
THE LACK OF SUFFICIENT CIN IS ALSO PROBLEMATIC AS WEAKER SHOWERS
AND TSRAS COULD FORM EARLIER AND ROB THE LINE OF SOME OF ITS ENERGY.
SO FOR NOW WITH TOO MANY WHAT IFS I DO NOT KNOW THE ANSWER TO, WE
WILL ADD ENHANCED WORDING TO THE GRIDS/ZONES (HEAVY RAIN AND GUSTY
WINDS), BUT STOP SHORT OF MENTIONING SEVERE. IT SHOULD BE NOTED
SPC'S SLIGHT RISK JUST GRAZES THE NWRN PART OF OUR CWA. THE HEAVY
RAIN THAT FELL ON SUNDAY OCCURRED IN LOCATIONS WHERE THE FFG WAS
EXTREMELY HIGH. EVEN WITH THAT, THE 100 PLUS TEMPS HAVE RAISED OUR
FFG TO THE CEILING WITH NEARLY 3 INCHES PER HR NEEDED IN NON URBAN
LOCATIONS TO CAUSE ANY PROBLEMS.

WE CONTINUED TO EITHER MATCH OR EXCEED STAT GUIDANCE WITH MAX TEMPS
AND WE WILL CONTINUE TO SIDE THAT WAY TODAY. HEAT INDEX VALUES
ARE FORECAST TO MAX IN THE MID TO UPPER 90S WHICH ARE BELOW HEAT
RELATED ADVISORY AND OR WARNING CRITERIA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE FORECAST WIND FIELD GETS A BIT MORE ROBUST THIS EVENING AND
COULD SEE WHY MOST GUIDANCE HAS A PCPN MAX IN THE NWRN PART OF OUR
CWA LATE THIS AFTERNOON AND EARLY EVENING. THE TENDENCY IS FOR
THIS TO OCCUR FASTER AND LIKE THE LATEST ECMWF'S APPROACH. WE
WILL CONTINUE TO LOWER POPS AND DROP ANY ENHANCED WORDING FOR THE
OVERNIGHT.

WHILE TUESDAY'S HIGH TEMPS MAY BE A BIT HIGHER THAN TODAY AND STILL
REACH 90 IN SOME PLACES, ITS BEEN ABOUT A WEEK SINCE FCST DEW POINTS
HAVE BEEN THIS LOW. SHORT WAVES ARE STILL FORECAST TO ROTATE AROUND
THE 500MB TROF AND MIGHT COINCIDE WITH DAYTIME HEATING. WE DID KEEP
THE LOW CHANCE OF THUNDERSTORMS FAR NORTH. THE GFS WOULD NOT HAVE
IT UNSTABLE FOR THUNDER, BUT THE ECMWF AND WRF-NMM SUGGEST THERE
MAY BE JUST ENOUGH.

WHAT SHORT WAVES THAT ARE LEFT BY TUESDAY NIGHT ARE FCST TO BECOME
CHANNELIZED AND DEPART DURING THE EVENING. WITH LOWER DEW POINTS AND
LIGHT WINDS, OUTLYING AND RURAL AREAS SHOULD RADIATE. MAYBE AN
OPPORTUNITY TO OPEN UP THE WINDOWS.

WEDNESDAY MAY BE THE RELATIVELY COOLEST DAY BECAUSE OF THE
COMBINATION OF THE LOW START IN TEMPERATURES AND THE PASSING OF THE
THERMAL TROF. THE FORECAST 925MB TEMPS EVEN ON THE GFS ARE
INDICATING SOME EFFORT MAY BE NEEDED TO REACH 90F EVEN ON THE
COASTAL PLAIN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
OUR CURRENT FORECAST HAS THE HEAT WAVE PRESENTLY AFFECTING THE AREA
COMING TO AN END DURING THE SHORT TERM (MON-TUE) PERIOD. A HEAT WAVE
IS CONSIDERED BROKEN WHEN A SUB-90 DEGREE HIGH TEMPERATURE OCCURS.
ANOTHER HEAT WAVE WILL ARRIVE DURING THE LONG TERM...WITH WIDESPREAD
90 (OR HIGHER) DEGREE HIGH TEMPERATURES ARRIVING BY THU AND
EXTENDING INTO NEXT WEEKEND. THE UPPER HIGH PRESSURE AREA THAT WILL
PRODUCE THIS HEAT WAVE WILL BUILD OVER THE LOWER OHIO VALLEY WED
THEN EXTEND EWRD TO THE CAROLINAS BY FRI. THE HIGH REMAINS INTO
SAT...BUT THEN BEGINS TO WITHDRAW BACK WESTWARD TOWARD THE CENTRAL
PLAINS SUN.

THE PATTERN THAT WILL BE ACROSS THE REGION WILL MOSTLY BE DRY WITH
ANY IMPULSES BEING CARRIED FROM THE GREAT LAKES NORTH OF OUR AREA
INTO NEW ENGLAND AND ERN CANADA. ITS POSSIBLE THAT A FEW WEAK FRONTS
IMPINGING FROM THE NORTH AND PERHAPS SOME DAYTIME INSTABILITY COULD
PRODUCE SOME SCAT SHOWERS/TSTMS DURING THE EXTENDED PERIOD. THE POPS
ARE ONLY IN THE LOW CHC OR SLGT CHC RANGE ATTM. HPC MAPS A COLD
FRONT CROSSING THE REGION SAT...SO THAT DAY MAY OFFER THE BEST CHC
FOR MORE ORGANIZED SHOWERS/TSTMS. DRY WEATHER IS EXPECTED BEHIND THE
FRONT FOR NEXT SUN.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MOSTLY VFR CONDITIONS AT TAF ISSUANCE TIME OF 06Z ARE FORECAST TO
DETERIORATE TO MARGINAL VFR AND LOCAL IFR VISIBILITIES IN FOG AND
HAZE FOR SEVERAL OF THE TAF SITES EARLY THIS MORNING...THEN
IMPROVE BY MID MORNING. A LIGHT EASTERLY/ONSHORE FLOW WILL ADD TO
THE LOW LEVEL MOISTURE...AS WELL AS PROVIDE A SLIGHT UPSLOPE FLOW
TO THE AREA. NAM SOUNDINGS ARE EVEN TRYING TO FORM MARGINAL VFR
CEILINGS... BUT AT THIS POINT A TEMPO GROUP FOR SCATTERED CLOUDS
AROUND 2 THOUSAND FEET WAS USED IN THE FEW HOURS SURROUNDING
SUNRISE. THEN... AS A COLD FRONT APPROACHES FROM THE WEST-
NORTHWEST DURING TODAY... AND UPPER TROUGHING LEADS TO BROAD-SCALE
ASCENT...SCATTERED TO POSSIBLY BROKEN SHOWER AND THUNDERSTORM
COVERAGE IS EXPECTED. DESPITE SIMILAR 500 HPA TIMING ON THE SHORT
WAVE FOR LATER THIS AFTERNOON...THE NAM SEEMS TO BE FASTER IN
DEVELOPING POSITIVE VORTICITY ADVECTION FOR THIS MORNING WHILE THE
GFS RETARDS THAT FOR THE AFTERNOON AND EARLY EVENING. WHILE
ISOLATED TO SCATTERED CELLS CANT BE PRECLUDED THIS
MORNING...DIURNAL FORCING WOULD ARGUE FOR A GFS-TYPE SOLUTION. A
VCTS REMARK...AND A CB REMARK APPENDED TO THE CUMULUS CLOUD
GROUP...WAS USED BY MIDDAY. NAM MOS OUTPUT EVEN DELIVERED
CATEGORICAL PROBABILITIES FOR TODAY. THE DAY SHIFT SHOULD BE ABLE
TO REFINE THE TIMING/COVERAGE FORECAST ONCE ACTIVITY BEGINS
FORMING OR MOVING INTO THE AREA. WINDS ARE FORECAST TO BE LIGHT
EAST OR CALM EARLY THIS MORNING...THEN BECOME SOUTHEAST LESS THAN
10 KNOTS LATER THIS MORNING AND CONTINUE THIS AFTERNOON. WINDS MAY
TURN MORE SOUTHERLY TOWARD DARK WITH THE APPROACH OF THE
FRONT...THEN SHIFT TO A LIGHT WEST OR WEST-NORTHWEST FLOW LATE
THIS EVENING AND EARLY IN THE OVERNIGHT AS THE DIFFUSE FRONT SLIPS
PAST.

OUTLOOK...
HIGH PRESSURE WILL MOVE INTO OUR AREA WITH A SLIGHTLY DRIER AND LESS
HOT AIR MASS TUESDAY. THE HIGH WILL DOMINATE OUR WEATHER AT LEAST
THROUGH THURSDAY WITH VFR FLYING CONDITIONS EXPECTED. A WARM FRONT
MAY APPROACH SLOWLY FROM THE SOUTH THURSDAY NIGHT INTO FRIDAY...
WITH A COLD FRONT POSSIBLY MOVING IN SLOWLY FROM THE WEST FRIDAY
NIGHT AND SATURDAY. THIS MAY CAUSE LOWER CONDITIONS AT TIMES LATE
THIS COMING WEEK AND INTO THE WEEKEND...ESPECIALLY IN ANY CONVECTION.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH MUCH IF NOT ALL OF THIS WEEK.

SCATTERED TO POSSIBLY BROKEN SHOWERS AND THUNDERSTORMS ARE FORECAST
FOR LATER THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES FROM
THE WEST AND MOVES THROUGH THE AREA. THE GREATEST COVERAGE IS
EXPECTED FOR THE CENTRAL AND SOUTHERN PORTIONS OF OUR AREA...SOUTH
OF BARNEGAT INLET AND ON DELAWARE BAY. A LIGHT EASTERLY FLOW EARLY
THIS MORNING WILL TRY TO BECOME SOUTHEAST 10 KNOTS OR LESS DURING
TODAY. WINDS ARE FORECAST TO VEER TO SOUTH THEN WEST WITH THE
APPROACH AND PASSAGE OF THE COLD FRONT TONIGHT...WITH THE
PREVIOUSLY-MENTIONED CONVECTION POSSIBLY CAUSING LOCALLY STRONG WIND
GUSTS THIS EVENING AND INTO THE EARLY OVERNIGHT PERIOD.

HIGH PRESSURE WILL FOLLOW TUESDAY AND DOMINATE OUR WEATHER PATTERN
INTO THURSDAY. A WARM FRONT MAY APPROACH BY FRIDAY...WITH THE
COMPANION COLD FRONT AFFECTING THE MARINE AREA INTO THE FIRST HALF
OF THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DELISI/GIGI/HEAVENER
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION...
MARINE...
Hazardous weather outlook, Jul 25, 3:57 AM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 AM EDT MON JUL 25 2011

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>027-
PAZ054-055-060>062-260800-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
357 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS INTO THIS EVENING WILL PRODUCE SOME LOCALLY HEAVY
DOWNPOURS AND CAUSE POOR DRAINAGE FLOODING AND MIGHT ALSO PRODUCE
SOME STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

UNSEASONABLY HOT WEATHER IS OUTLOOKED TO RETURN FOR THE END OF THE
WEEK. THERE IS THE CHANCE THAT THE HEAT INDEX MIGHT EXCEED 100 DEGREES
ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-260800-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
357 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS INTO THIS EVENING WILL PRODUCE SOME LOCALLY HEAVY
DOWNPOURS AND CAUSE POOR DRAINAGE FLOODING AND MIGHT ALSO PRODUCE
SOME STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

UNSEASONABLY HOT WEATHER IS OUTLOOKED TO RETURN FOR THE END OF THE
WEEK. THERE IS THE CHANCE THAT THE HEAT INDEX MIGHT EXCEED 100 DEGREES
ON FRIDAY AND SATURDAY. PLEASE LOOK FOR FURTHER UPDATES AS THE
WEEK PROGRESSES, ESPECIALLY IN THE HIGHLY URBANIZED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-260800-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
357 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS INTO THIS EVENING MIGHT PRODUCE SOME STRONG GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-260800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
357 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS INTO THIS EVENING MIGHT PRODUCE SOME STRONG GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 2:10 AM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
210 AM EDT MON JUL 25 2011

DEZ003-004-250815-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
210 AM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...

AT 203 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
SALISBURY TO 30 MILES SOUTHEAST OF GEORGETOWN...MOVING SOUTHEAST AT
10 MPH. THE THUNDERSTORMS WILL BE NEAR BETHEL AROUND 215 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3846 7570 3847 7571 3855 7572 3868 7571
      3864 7511 3865 7511 3864 7505 3863 7506
      3861 7504 3846 7503 3844 7505 3844 7516

TFG
Special weather statement, Jul 25, 6:19 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
619 AM EDT MON JUL 25 2011

NJZ001-007-PAZ055-251115-
MONROE PA-SUSSEX NJ-WARREN NJ-
619 AM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT MONROE...SUSSEX AND EXTREME
NORTHERN WARREN COUNTIES...

AT 615 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 4 MILES EAST OF MOUNT POCONO...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR ALPINE MOUNTAIN AROUND 625 AM...ECHO
LAKE AROUND 700 AM AND FLATBROOKVILLE AROUND 715 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4130 7470 4100 7476 4104 7539 4122 7538
      4125 7513 4116 7516 4115 7509 4110 7505
      4109 7501 4111 7495 4115 7491 4128 7483
Special weather statement, Jul 25, 7:47 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
747 AM EDT MON JUL 25 2011

NJZ001-251245-
SUSSEX NJ-
747 AM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 744 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF MONTAGUE...MOVING EAST AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR HAINESVILLE...CRANDON LAKES AROUND 815
AM...BRANCHVILLE AROUND 830 AM...HIGH POINT AND SUSSEX AROUND 845 AM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 4130 7459 4110 7460 4113 7493 4121 7487
      4122 7488 4127 7484 4132 7479 4134 7475
      4135 7468

HEAVENER

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:17 AM EDTSpecial Weather StatementPHISussex58 min
Jul 25, 10:19 AM EDTSpecial Weather StatementPHISussex56 min
Jul 25, 4:31 PM EDTAreal Flood AdvisoryPHIHunterdon, Warren3 hr
Jul 25, 5:18 PM EDTFlash Flood WarningPHIWarren3 hr
Jul 24, 10:53 PM EDTSpecial Weather StatementPHISchuylkill67 min
Jul 25, 6:19 AM EDTSpecial Weather StatementPHIMonroe56 min
Jul 25, 10:30 AM EDTSpecial Weather StatementPHIMonroe90 min
Jul 25, 11:51 AM EDTSpecial Weather StatementPHIBerks54 min
Jul 25, 11:58 AM EDTSpecial Weather StatementPHICarbon, Monroe62 min
Jul 25, 12:19 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe56 min
Jul 25, 12:45 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh60 min
Jul 25, 12:59 PM EDTAreal Flood AdvisoryPHICarbon2 hr
Jul 25, 1:34 PM EDTSpecial Weather StatementPHIBerks56 min
Jul 25, 3:01 PM EDTSpecial Weather StatementPHINorthampton59 min
Jul 25, 4:25 PM EDTFlash Flood WarningPHINorthampton3 hr
Jul 25, 5:18 PM EDTSpecial Weather StatementPHICarbon, Monroe57 min
Jul 25, 5:49 PM EDTAreal Flood AdvisoryPHICarbon, Monroe93 min
Jul 25, 5:57 PM EDTSpecial Weather StatementPHIBerks63 min
Jul 25, 6:23 PM EDTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia3 hr
Jul 25, 7:13 PM EDTSpecial Weather StatementPHIDelaware62 min
Jul 25, 3:54 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot66 min
Jul 25, 4:26 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot94 min
Jul 25, 4:49 PM EDTAreal Flood AdvisoryPHIKent, Queen Anne's100 min
Jul 25, 5:02 PM EDTAreal Flood AdvisoryPHICaroline2 hr
Jul 25, 2:10 AM EDTSpecial Weather StatementPHISussex2 hr
Jul 25, 4:15 PM EDTSpecial Weather StatementPHIKent60 min
Jul 25, 5:04 PM EDTSpecial Weather StatementPHISussex56 min
Jul 25, 6:10 PM EDTAreal Flood AdvisoryPHISussex77 min

Nearby

Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.